Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 25, NWS St. Louis, MO

March 10, 2013Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 10, 2013, 8:22 PM CDT for Osage County, Missouri. It took effect at Mar 10, 2013, 11:52 PM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2013, 8:22 PM CDT (01:22 UTC)
In effect from
Mar 10, 2013, 11:52 PM CDT
Expired
Mar 12, 2013, 1:30 AM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WGUS43 KLSX 110122
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT SUN MAR 10 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION AND 
RUNOFF FROM RAPID SNOWMELT THE PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-120122-
/O.NEW.KLSX.FL.W.0025.130311T0526Z-130312T0630Z/
/WPHM7.1.ER.130311T0526Z.130311T0600Z.130311T0630Z.NO/
822 PM CDT SUN MAR 10 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.
* AT  8:00 PM SUNDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE AROUND OR JUST AFTER MIDNIGHT 
  EARLY MONDAY MORNING AND CREST TO NEAR 10.1 FEET. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT ON EARLY
  TUESDAY MORNING.
* IMPACT...AT 8.2 FEET...THE SESTAK SLAB BRIDGE ALONG THE SOUTH 
  PORTION OF COUNTY ROAD 521 (NEAR COUNTY ROAD 522) BEGINS FLOODING 
  NEAR THIS HEIGHT.  THIS BRIDGE FLOODED DURING THE CREST OF 
  1/30/2013 OF 9.76 FEET.  IT IS 11.5 RIVER MILES UPSTREAM FROM THE 
  GAGE.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/11  03/12  03/13  03/14  03/15

MARIES RIVER
  WESTPHALIA      10.0    9.20       8.9    4.8    3.6    3.2    3.0
2 follow-up statements
738 
WGUS83 KLSX 110454
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 PM CDT SUN MAR 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 

  MARIES RIVER...NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

  MOREAU RIVER...NEAR JEFFERSON CITY AFFECTING COLE COUNTY 


.THIS FLOOD WARNING IS A RESULT OF 1.00 TO 1.25 INCHES OF RAINFALL 
RECEIVED THE PAST 24 HOURS AND ENHANCED RUNOFF DUE TO SATURATED 
RIVER BASINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-120454-
/O.EXT.KLSX.FL.W.0025.130311T0452Z-130312T1240Z/
/WPHM7.1.ER.130311T0222Z.130311T0600Z.130311T1240Z.NO/
1154 PM CDT SUN MAR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL TUESDAY MORNING.
* AT 11:30 PM SUNDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

MOC051-120454-
/O.EXT.KLSX.FL.W.0021.000000T0000Z-130312T2007Z/
/JCMM7.1.ER.130310T0913Z.130311T0600Z.130311T2007Z.NO/
1154 PM CDT SUN MAR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY
* UNTIL TUESDAY AFTERNOON.
* AT 11:30 PM SUNDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

&&
 
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207 3855 9214


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/11  03/12  03/13  03/14  03/15

MARIES RIVER
  WESTPHALIA      10.0   10.80      10.2    5.1    3.7    3.2    3.0

MOREAU RIVER
  JEFFERSON CITY  17.0   21.76      21.4    6.6    3.6    2.9    2.7
903 
WGUS83 KLSX 111129
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT MON MAR 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...

 
  MARIES RIVER NEAR WESTPHALIA


.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-111159-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-130312T1240Z/
/WPHM7.1.ER.130311T0222Z.130311T0645Z.130311T0914Z.NO/
629 AM CDT MON MAR 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 6 AM MONDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 4:15 AM MONDAY.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 4 FEET 
  BY TUESDAY EVENING.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

MARIES RIVER
  WESTPHALIA      10.0    8.40       8.2    5.1    3.7    3.2    3.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:47 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 10, 6:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT SUN MAR 10 2013

.SHORT TERM...(TONIGHT)
ISSUED AT 359 PM CDT SUN MAR 10 2013

SURFACE LOW CURRENTLY OVER CENTRAL MO WILL CONTINUE TO LIFT
NORTHEASTWARD THIS EVENING. DRY SLOT ASSOCIATED WITH THE
SYSTEM...IS MAKING PROGRESS TO THE EAST ACROSS FORECAST AREA LATE
THIS AFTERNOON...SO PCPN TO COME TO AN END MOST LOCATIONS BY 00Z
MONDAY. HOWEVER...HAVE A LINE OF SHOWERS ASSOCIATED WITH MAIN COLD
FRONT SLIDING EAST INTO COLUMBIA AREA BETWEEN 5 AND 6 PM AND
PROGRESS TO THE EAST THROUGH THE EARLY EVENING HOURS.

THEN HAVE TO DEAL WITH WRAP AROUND/DEF ZONE PCPN ON BACKSIDE OF
SYSTEM OVERNIGHT...AS COLDER AIR FILTERS IN. WILL SEE LIGHT RAIN
BEGIN TO MIX WITH/CHANGE OVER TO LIGHT SNOW LATE THIS EVENING.  BEST
DYNAMICS ARE NORTH OF FORECAST AREA OVER IOWA...SO ONLY EXPECT A FEW
TENTHS SNOWFALL ACCUMULATION OVER FAR NORTHERN PORTIONS OF FORECAST
AREA OVERNIGHT. AS FOR LOW TEMPS...UPPER 20S TO UPPER 30S CAN BE
EXPECTED.

ON THE FLOOD WATCH FRONT...HEAVIEST RAIN WITH THIS SYSTEM HAS
ENDED OVER THE WATCH AREA. ADDITIONAL VERY BRIEF SHOT OF RAIN WILL
FALL WITH THE PASSAGE OF THE AFOREMENTIONED COLD FRONT OVER THE
NEXT COUPLE OF HOURS BUT ADDITIONAL RAINFALL WITH THIS WILL BE
MINOR. SO...WATCH HAS BEEN CANCELLED.

BYRD/TRUETT

&&

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 359 PM CDT SUN MAR 10 2013

(MONDAY-WEDNESDAY)

SIMILAR TO MODEL RUNS OF THE PAST 24 HOURS...GUIDANCE BASED OFF OF
THIS MORNINGS 12Z DATA IS STILL FORECASTING UPPER LOW TO DRIFT INTO
WISCONSIN ON MONDAY MORNING. TROF ROTATING AROUND THE LOW WILL SWEEP
INTO THE MID MISSISSIPPI VALLEY DURING THE MORNING..CONTINUING A
CHANCE OF LIGHT SNOW WITH VERY MINOR ACCUMULATIONS OVER N SECTIONS
OF THE CWA.

WHILE THIS THREAT OF SNOW SHOULD WIND DOWN BY MIDDAY...IT APPEARS
CLEARING OF THE CLOUDS WILL BE SLOWER DUE TO EXTENSIVE LOW LEVEL
MOISTURE THAT WILL BE WRAPPING AROUND SYSTEM.  LATEST FORECAST
SOUNDINGS TO SUGGEST SOME CLEARING WORKING INTO MID MISSOURI THIS
AFTERNOON...BUT ELSEWHERE IT APPEARS THAT CLEARING WILL BE DELAYED
UNTIL THE OVERNIGHT HOURS.

THE REMAINDER OF THE SHORT RANGE WILL BE DOMINATED BY NW FLOW AS
UPPER TROF DEEPENS OVER EAST COAST.  SHORTWAVE ZIPPING THROUGH THE
REGION WILL PRODUCE A BIT OF WAA ON TUESDAY MORNING...FOLLOWED BY A
WEAK SECONDARY SURGE OF COOLER AIR HEADING INTO MIDWEEK.  WITH WEAK
DYNAMICS AND LIMITED MOISTURE NOT LOOKING FOR MUCH IF ANY PRECIP
THREAT WITH THIS SYSTEM.  TEMPERATURE-WISE...NET RESULT OF THE
WAA/CAA COUPLET WILL BE THAT MAX AND MINS ON TUESDAY-WEDNESDAY WILL
REMAIN A BIT BELOW NORMAL AND SHOULD BE FAIRLY SIMILAR.  HIGHS WILL
RANGE FROM THE MID 40S OVER OUR CENTRAL ILLINOIS COUNTIES TO THE
LOWER 50S IN SE MO...WITH LOWS IN THE MID 20S TO LOWER 30S.

(THURSDAY-SUNDAY)
MEDIUM RANGE SOLUTIONS ARE ALL SUGGESTING THAT THE AMPLIFIED UA FLOW
AT MIDWEEK WILL TRANSITION TO A ZONAL FLOW REGIME DURING THE
UPCOMING WEEKEND.  INITIALLY...ON THURSDAY AND FRIDAY...EWD
PROGRESSION OF EAST COAST TROF WILL ALLOW RIDGING...AND WARMER
TEMPS...TO SURGE INTO THE AREA.  HIGHS SHOULD CLIMB 5-10 DEGREES
ABOVE AVERAGE FOR MID MARCH DURING THIS TIME...AND WILL RANGE FROM
THE MID 50S OVER NE MO TO MID AND PERHAPS UPPER 60S OVER EASTERN
OZARKS.  NIGHTS SHOULD BE EQUALLY MILD...WITH LOWS RANGING FROM THE
MID 30S TO MID 40S.

WARMING TREND WILL STALL OUT ON SATURDAY AND SUNDAY AS THE
WESTERLIES BECOME ESTABLISHED OVER THE CONUS.  THIS WILL ALLOW
FRONTAL BOUNDARY TO SLIDE SOUTH AND TAKE UP RESIDENCE OVER THE MID
MISSISSIPPI VALLEY...AND EVENTUALLY SAG A BIT SOUTH ON SUNDAY. THERE
IS ALSO GENERAL AGREEMENT THAT SHORTWAVE THAT WILL HELP FLATTEN THE
RIDGE WILL APPROACH THE REGION LATE FRIDAY NIGHT OR SATURDAY...AND
HAVE CARRIED SOME LOW CHANCE POPS OVER THE NE SECTIONS OF OUR CWA
DURING THIS TIME.

TRUETT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 627 PM CDT SUN MAR 10 2013

TEMPORARY IMPROVEMENT IN CIGS AT SOME TAF SITES IS EXPECTED TO
LAST FOR THE NEXT HOUR OR SO BASED ON SATELLITE TRENDS BUT CIGS
WILL QUICKLY FALL BACK TO MVFR/IFR TONIGHT WITH THE ARRIVAL OF A
LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF A
DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS
CENTRAL MO AND WILL REACH KUIN/KSUS/KCPS BEFORE 04Z IF IT HOLDS
TOGETHER. WINDS THEN TURN WLY TONIGHT AFTER FROPA. SOME LIGHT SNOW
IS POSSIBLE AT KUIN TONIGHT. CIGS WILL GRADUALLY IMPROVE TOMORROW
THROUGH THE DAY AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY
FROM THE AREA AND DRIER AIR SPREADS EWD INTO MO/IL.

SPECIFICS FOR KSTL...TEMPORARY IMPROVEMENT IN CIGS AT TAF ISSUANCE IS
EXPECTED TO LAST FOR THE NEXT HOUR OR SO DUE TO THE DRY SLOT
MOVING OVERHEAD. CIGS WILL FALL TO MVFR/IFR THIS EVENING WITH THE
ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK
SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS
DVLPD ACROSS CENTRAL MO AND WILL REACH KSTL BETWEEN 01-04Z IF IT
HOLDS TOGETHER. CDFNT WILL LIKELY REACH KSTL AROUND 06Z WITH WINDS
BECOMING WLY AFTER FROPA. A FEW FLURRIES ARE POSSIBLE OVERNIGHT
HOWEVER THE PCPN SHOULD HAVE ENDED BY THE TIME THE COLD AIR
ARRIVES. CIGS WILL GRADUALLY IMPROVE TOMORROW WITH CLRG SKIES
POSSIBLE AFTER 12/00Z.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 4:15 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SUN MAR 10 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP OVER EXTREME
NORTHEAST MISSOURI THIS EVENING...AND CHANGE OVER TO ALL SNOW
LATER TONIGHT. ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TRUETT

In the hours before

Local storm report, Mar 10, 3:19 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       6 ENE MARTHASVILLE      38.66N  90.95W
03/10/2013  M1.21 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            SINCE AROUND MIDNIGHT LAST NIGHT

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:00 PM CDTAreal Flood WarningLSXMonroe18 hr
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike7 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike8 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXLincoln7 days
Mar 11, 1:41 AM CDTAreal Flood WarningLSXAudrain, Boone, Knox, Lewis, Marion, Ralls and 1 more12 hr
Mar 11, 10:34 AM CDTRiver Flood WarningLSXCrawford, Washington50 hr
Mar 11, 10:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXMarion8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXRalls8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXSaint Charles8 days
Mar 11, 1:38 PM CDTAreal Flood WarningLSXAudrain, Boone, Monroe, Shelby6 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.